Tennessee, 2025

Damaging Wind in Tennessee, September 19, 2025

September 19, 2025 · NWS OHX · 1 event in 1 county or zone

Isolated thunderstorms developed over portions of Middle Tennessee during the afternoon of September 19, 2025. While these thunderstorms were non-severe, one rogue thunderstorm in Lawrence County produced strong winds that downed a tree.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Isolated thunderstorms developed over portions of Middle Tennessee during the afternoon of September 19, 2025. While these thunderstorms were non-severe, one rogue thunderstorm in Lawrence County produced strong winds that downed a tree.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 19, 10:56 AM CST, 2 hours 46 minutes earlier. Its key messages:

  • Updated at 1136 AM CDT Fri Sep 19 2025
  • Above normal temperatures continue, especially daytime highs which will be mostly upper 80s to lower 90s through the weekend.
  • Isolated storms on Saturday with better chances for scattered rainfall next week with a gradual cool down.
Area forecast discussion, Sep 19, 10:56 AM CST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1156 AM CDT Fri Sep 19 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1136 AM CDT Fri Sep 19 2025

- Above normal temperatures continue, especially daytime highs
  which will be mostly upper 80s to lower 90s through the
  weekend.

- Isolated storms on Saturday with better chances for scattered
  rainfall next week with a gradual cool down.

&&

.SHORT TERM...
(Rest of today through Saturday)
Issued at 1106 AM CDT Fri Sep 19 2025

The upper ridging is beginning to break down with a cluster of
showers and storms around the Tennessee/Arkansas border this
morning. CAMS have been indicating a couple isolated showers and
storms developing west of I-65 this afternoon. Some patchy fog in
the valleys east of I-65 will be possible again overnight. The
weekend will continue to bring above average temperatures. There
will be some more isolated to scattered storms on Saturday
especially in the afternoon.

&&

.LONG TERM...
(Saturday Night through next Friday)
Issued at 1106 AM CDT Fri Sep 19 2025

The storm chances will slightly increase on Sunday as a short
wave moves across the Mid Mississippi Valley. The more unsettled
pattern will continue into next week as some small disturbances
move through the zonal upper flow early in the week. A deeper
trough/upper low will eject out of the Mountain West and move
into our area late Wednesday or Thursday maintaining the rain
chances but also finally knocking temperatures back to values
close to normal.

&&

.AVIATION...
(18Z TAFS)
Issued at 1136 AM CDT Fri Sep 19 2025

VFR conditions are expected to continue at BNA/MQY/CKV. There is a
low chance (<15%) one of the terminals is impacted by a storm late
this afternoon. For CSV/SRB, there is a low to medium chance fog
impacts the terminals after 06z. Winds will continue to be around
5 kts or less for the forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      95  66  94  69 /  10  10  20  20
Clarksville    95  64  94  66 /  20  20  30  20
Crossville     84  60  85  62 /  10   0  20  10
Columbia       93  63  93  66 /  20  10  20  20
Cookeville     87  63  88  65 /  10   0  20  10
Jamestown      85  61  86  64 /  10   0  20  10
Lawrenceburg   92  63  91  64 /  20  10  20  20
Murfreesboro   92  63  93  67 /  10   0  20  20
Waverly        93  64  92  66 /  20  20  20  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Reagan
LONG TERM....Reagan
AVIATION.....Reagan

In the hours before

Special weather statement, Sep 19, 12:01 PM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
101 PM CDT Fri Sep 19 2025

TNZ093-191830-
Wayne TN-
101 PM CDT Fri Sep 19 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN WAYNE COUNTY THROUGH
130 PM CDT...

At 101 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Collinwood, or 16 miles south of Waynesboro,
moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Collinwood, Cypress Inn, and Lutts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3501 8799 3518 8798 3524 8758 3519 8757
      3516 8758 3514 8759 3506 8759 3505 8758
      3504 8758 3503 8761 3500 8761
TIME...MOT...LOC 1801Z 263DEG 13KT 3509 8768

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Clements
Special weather statement, Sep 19, 12:40 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
140 PM CDT Fri Sep 19 2025

TNZ057-058-060-191915-
Hickman TN-Lewis TN-Maury TN-
140 PM CDT Fri Sep 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LEWIS...WESTERN
MAURY AND SOUTHEASTERN HICKMAN COUNTIES THROUGH 215 PM CDT...

At 140 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Hohenwald, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hohenwald, Mount Pleasant, Williamsport, Gordonsburg, Kimmins, and
Hampshire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3558 8759 3576 8755 3575 8717 3548 8722
TIME...MOT...LOC 1840Z 279DEG 17KT 3566 8749

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Clements

The radar

The Nashville radar (KOHX), 113 km away, was scanning. The volume nearest the first event began at 19:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lawrence

When
September 19, 1:42 PM CST
Where
Lawrence County, 0.42 mi WNW of Summertown
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
35.431, -87.307

Strong thunderstorm winds downed a tree which blocked Eagle Nation Drive and Church Street near Summertown Elementary School in Summertown. Damages are a rough estimate.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2025Every state in 2025This day in weather historyWarnings in Tennessee, September 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1288884.